Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 247, NWS Atlanta, GA

December 19, 2009Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 19, 2009, 5:02 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Dec 19, 2009, 9:24 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2009, 5:02 AM EST (10:02 UTC)
In effect from
Dec 19, 2009, 9:24 AM EST
Expired
Dec 19, 2009, 9:01 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Lovejoy (LOVG1). The gauge peaked at 12.55 ft at Dec 19, 2009, 2:00 PM EST.

actionminormoderate5101512/1912/2012/21
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 191002
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EST SAT DEC 19 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC063-113-255-200002-
/O.NEW.KFFC.FL.W.0247.091219T1424Z-091220T1200Z/
/LOVG1.1.ER.091219T1424Z.091219T1800Z.091220T0600Z.NO/
502 AM EST SAT DEC 19 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER NEAR LOVEJOY
* FROM THIS MORNING UNTIL SUNDAY MORNING.
* AT 4AM SATURDAY THE STAGE WAS 10.3 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* AT 14.0 FEET...MODERATE FLOODING BEGINS. SOME ROADS BEGIN TO FLOOD 
  SUCH AS UPPER RIVERDALE ROAD AND MOCKINGBIRD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON JUN 21 1989.
  

$$
3 follow-up statements
000 
WGUS82 KFFC 191514
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 AM EST SAT DEC 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA 
  AND HEARD COUNTIES 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES 

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC117-121-200514-
/O.CON.KFFC.FL.W.0229.000000T0000Z-091221T0600Z/
/APHG1.1.ER.091218T1857Z.091219T1330Z.091221T0000Z.NO/
1014 AM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL LATE SUNDAY NIGHT. 
* AT 8 AM SATURDAY THE STAGE WAS 8.7 FEET...AND NEARLY STEADY. 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST
  TO CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL BEGIN TO FALL BY THIS AFTERNOON...DROPPING BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* BETWEEN 8 AND 9 FEET...FLOODING CONTINUES IN THE ALPHARETTA 
  GREENWAY WITH MANY OF THE WALKING AND BIKE PATHS CLOSED. ALSO...
  CHATTAHOOCHEE RIVER ROAD INTO THE PARK AT STATE HIGHWAY 9 AND 
  RIVERSIDE ROAD NEAR ROSWELL  BEGINS TO FLOOD.
* THE RIVER IS CRESTING AROUND 8.7 TO 8.8 FEET AT THIS TIME...THIS 
  COMPARES TO A PREVIOUS CREST OF 8.4 FEET ON JAN 20 2001.

$$

GAC045-077-149-200513-
/O.EXT.KFFC.FL.W.0243.000000T0000Z-091220T0600Z/
/WHTG1.1.ER.091219T0217Z.091219T1415Z.091220T0000Z.NO/
1014 AM EST SAT DEC 19 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG
* UNTIL LATE TONIGHT. 
* AT 9 AM SATURDAY THE STAGE WAS 17.2 FEET...AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST
  TO CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL BEGIN TO FALL THIS MORNING...DROPPING BLOW FLOOD 
  STAGE THIS EVENING.
* BETWEEN 15 AND 17 FEET...THE PAYTON ROAD BRIDGE AND THE BOAT 
  RAMP PARKING LOT FLOOD.
* THE RIVER IS CRESTING AROUND 17.2 FEET AT THIS TIME...THIS COMPARES 
  TO A PREVIOUS CREST OF 17.2 FEET ON APR 1 2005.

$$

GAC135-192216-
/O.EXT.KFFC.FL.W.0245.000000T0000Z-091219T2216Z/
/SWEG1.1.ER.091219T0533Z.091219T0945Z.091219T1616Z.NO/
1014 AM EST SAT DEC 19 2009

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL THIS AFTERNOON. 
* AT 9 AM SATURDAY THE STAGE WAS 8.5 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 8 FEET. 
* THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* BETWEEN 8 AND 9 FEET...MINOR FLOODING OCCURS IN THE SUWANEE CREEK 
  GREENWAY.
* THE RIVER CRESTED AT 9.1 FEET AT 445 AM EST SATURDAY MORNING. THIS 
  CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON JUNE 17 2003.
  

$$

GAC067-097-200320-
/O.EXT.KFFC.FL.W.0248.091219T1551Z-091220T0320Z/
/AUSG1.1.ER.091219T1551Z.091219T1800Z.091219T2120Z.NO/
1014 AM EST SAT DEC 19 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE SWEETWATER CREEK NEAR AUSTELL
* FROM LATE THIS MORNING UNTIL THIS EVENING.
* AT 945  AM SATURDAY THE STAGE WAS 9.7 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO DEVELOP. 
* FLOOD STAGE IS 10 FEET. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING...REACHING  NEAR 10.5 FEET BY EARLY THIS AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 10 FEET...FLOOD STAGE IS REACHED WITH MINOR FLOODING BEGINNING...
  MAINLY IN FORESTED BOTTOMLANDS. ATHLETIC FIELDS IN THE WOODROW 
  WILSON RECREATION PARK FLOOD DUE TO WATER BACKING UP IN DITCHES AND 
  WATER BEGINS TO FLOOD THE YARDS OF FOUR ELEVATED HOMES ALONG MOUNT 
  VERNON ROAD.
  AT 11 FEET...FLOODING BEGINS TO INCREASE IN LOW AREAS NEAR THE I-20 
  BRIDGE AND ALONG BLAIRS BRIDGE ROAD...MOUNT VERNON ROAD WILL FLOOD 
  NEAR THE WOODROW WILSON PARK...THE COUNTY IRON WORKS WILL BEGIN TO 
  EXPERIENCE MINOR FLOODING AND THE GOLF DRIVING RANGE SOUTH OF I-20 
  WILL START FLOODING. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET ON JULY 2 2003.

$$

GAC063-113-255-200513-
/O.EXT.KFFC.FL.W.0247.000000T0000Z-091220T1312Z/
/LOVG1.1.ER.091219T1443Z.091220T0000Z.091220T0712Z.NO/
1014 AM EST SAT DEC 19 2009

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE FLINT RIVER NEAR LOVEJOY
* FROM THIS MORNING UNTIL SUNDAY MORNING.
* AT 10 AM SATURDAY THE STAGE WAS 12.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO RISE...REACHING NEAR 13 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT SUNDAY MORNING.
* BETWEEN 12 AND 13 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING 
  BEGINS AT THE RIVERS EDGE GOLF COURSE...WITH SEVERAL HOLES AND FAIRWAYS 
  FLOODING. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE BETWEEN UPPER 
  RIVERDALE ROAD AND HIGHWAY 138.

  

$$
000 
WGUS82 KFFC 192205
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST SAT DEC 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  CONASAUGA RIVER NEAR ETON  AFFECTING MURRAY AND WHITFIELD COUNTIES
  

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND
  HEARD COUNTIES 

  LITTLE RIVER NEAR WASHINGTON  AFFECTING TALIAFERRO AND WILKES 
  COUNTIES 

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES 

  LINE CREEK NEAR SENOIA AFFECTING COWETA...FAYETTE AND SPALDING 
  COUNTIES 

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

  OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI 
  COUNTIES 

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  OCONEE RIVER NEAR AVANT MINE OCONEE  AFFECTING WASHINGTON AND 
  WILKINSON COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-201205-
/O.CON.KFFC.FL.W.0242.000000T0000Z-091222T2159Z/
/MACG1.1.ER.091218T2350Z.091219T1015Z.091222T1559Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL TUESDAY AFTERNOON. 
* AT 4PM SATURDAY THE STAGE WAS 20.0 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE 
  TUESDAY MORNING.
* AT 20.0 FEET...MINOR FLOODING EXPANDS. AN INCREASING AMOUNT OF THE 
  MACON GREENWAY OCMULGEE HERITAGE TRAIL FLOODS NORTH OF THE FIFTH 
  STREET BRIDGE. BOTH BANKS OVERFLOW UPSTREAM FROM THE FIFTH STREET 
  BRIDGE.
  

$$

GAC023-235-201204-
/O.CON.KFFC.FL.W.0224.000000T0000Z-000000T0000Z/
/HAWG1.1.ER.091220T0651Z.091224T0600Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR HAWKINSVILLE
* FROM AFTER MIDNIGHT TOMORROW UNTIL FURTHER NOTICE.
* AT 3PM SATURDAY THE STAGE WAS 19.2 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE EARLY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 23.2 FEET BY EARLY THURSDAY MORNING.
* AT 25.0 FEET...MINOR FLOODING OCCURS...WITH SOME ROADS CLOSED WITH 
  ACCESS TO RESIDENCES. RIVERVIEW ROAD CLOSES TO RESIDENTS.
  

$$

GAC091-271-315-201204-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL FURTHER NOTICE. 
* AT 3PM SATURDAY THE STAGE WAS 14.4 FEET...AND STEADY.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE 
  WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE.
  

$$

GAC209-271-309-201204-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/LBRG1.1.ER.091215T1530Z.091222T0000Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL FURTHER NOTICE. 
* AT 4PM SATURDAY THE STAGE WAS 15.7 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.3 FEET BY MONDAY EVENING 
  THEN BEGIN FALLING.
* AT 15.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON 
  THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE 
  AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF 
  THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE.
  

$$

GAC213-313-201204-
/O.CON.KFFC.FL.W.0252.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.091219T1830Z.091219T2130Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON 
* UNTIL FURTHER NOTICE. 
* AT 4PM SATURDAY THE STAGE WAS 12.0 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
  

$$

GAC313-201204-
/O.CON.KFFC.FL.W.0244.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.091219T0437Z.091219T2130Z.000000T0000Z.UU/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 4PM SATURDAY THE STAGE WAS 17.0 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 16.0 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.
  

$$

GAC117-121-201204-
/O.CON.KFFC.FL.W.0229.000000T0000Z-091221T0600Z/
/APHG1.1.ER.091218T1857Z.091219T2130Z.091221T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL LATE SUNDAY NIGHT. 
* AT 4PM SATURDAY THE STAGE WAS 9.2 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND  IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  EVENING.
* AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING 
  AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. 

$$

GAC045-077-149-200600-
/O.CON.KFFC.FL.W.0243.000000T0000Z-091220T0600Z/
/WHTG1.1.ER.091219T0217Z.091219T1645Z.091220T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG
* UNTIL LATE TONIGHT. 
* AT 4PM SATURDAY THE STAGE WAS 16.9 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT.
* AT 17.0 FEET...MINOR FLOODING CONTINUES. PAYTON ROAD BRIDGE NEAR 
  CLIFF PAYTON CIRCLE FLOODS.
  

$$

GAC265-317-201204-
/O.CON.KFFC.FL.W.0250.000000T0000Z-000000T0000Z/
/WTNG1.1.ER.091219T1600Z.091219T2100Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER NEAR WASHINGTON 
* UNTIL FURTHER NOTICE. 
* AT 4PM SATURDAY THE STAGE WAS 19.4 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
  

$$

GAC067-097-200426-
/O.EXT.KFFC.FL.W.0248.000000T0000Z-091220T0426Z/
/AUSG1.1.ER.091219T1700Z.091219T2045Z.091219T2226Z.NO/
505 PM EST SAT DEC 19 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SWEETWATER CREEK NEAR AUSTELL
* UNTIL THIS EVENING. 
* AT 3PM SATURDAY THE STAGE WAS 10.4 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT.
* AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  MAINLY FORESTED BOTTOMLAND IS FLOODED. ATHLETIC FIELDS IN WOODROW 
  WILSON RECREATION PARK UPSTREAM FLOODS DUE TO WATER BACKING UP IN 
  DITCHES. WATER ALSO BEGINS TO FLOOD YARDS OF FOUR ELEVATED HOMES 
  ALONG MOUNT VERNON ROAD.
  

$$

GAC063-113-255-201204-
/O.CON.KFFC.FL.W.0247.000000T0000Z-091220T1312Z/
/LOVG1.1.ER.091219T1420Z.091220T0000Z.091220T0712Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE FLINT RIVER NEAR LOVEJOY
* UNTIL SUNDAY MORNING. 
* AT 4PM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT 14.0 FEET...MODERATE FLOODING BEGINS. SOME ROADS BEGIN TO FLOOD 
  SUCH AS UPPER RIVERDALE ROAD AND MOCKINGBIRD.
  

$$

GAC077-113-255-201204-
/O.CON.KFFC.FL.W.0249.000000T0000Z-000000T0000Z/
/LING1.1.ER.091219T1515Z.091219T2045Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE LINE CREEK NEAR SENOIA
* UNTIL FURTHER NOTICE. 
* AT 3PM SATURDAY THE STAGE WAS 10.2 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS 
  WHICH PRIMARILY AFFECTS AGRICULTURAL AND WOODED AREAS. A SMALL DIRT
  UTILITY ACCESS ROAD NEAR THE GEORGIA HIGHWAY 85 BRIDGE GOES 
  UNDERWATER.

$$

GAC217-247-201204-
/O.CON.KFFC.FL.W.0239.000000T0000Z-091220T1251Z/
/MYRG1.1.ER.091219T1243Z.091219T2100Z.091220T0651Z.UU/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* UNTIL SUNDAY MORNING. 
* AT 4PM SATURDAY THE STAGE WAS 11.4 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE SUNDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.
  

$$

GAC059-133-219-201204-
/O.CON.KFFC.FL.W.0236.000000T0000Z-091222T1200Z/
/PNFG1.1.ER.091219T0019Z.091220T1800Z.091222T0600Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* UNTIL TUESDAY MORNING. 
* AT 4PM SATURDAY THE STAGE WAS 14.6 FEET...AND 
  RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* AT 15.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES NEAR THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JUL 26 2001.
  

$$

GAC303-319-201204-
/O.CON.KFFC.FL.W.0251.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.091219T1545Z.091219T2045Z.000000T0000Z.NR/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR AVANT MINE OCONEE 
* UNTIL FURTHER NOTICE. 
* AT 3PM SATURDAY THE STAGE WAS 18.5 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
  

$$

GAC209-283-309-201204-
/O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/
/MTVG1.1.ER.091218T1937Z.091220T0000Z.000000T0000Z.NO/
505 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON
* UNTIL FURTHER NOTICE. 
* AT 4PM SATURDAY THE STAGE WAS 16.4 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE 
  PASTURE AND WOODLAND ALONG THE OCONEE RIVER. SOME HOMES ON DEAD 
  RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED 
  BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD.

$$
000 
WGUS82 KFFC 200201
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EST SAT DEC 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC063-113-255-200231-
/O.CAN.KFFC.FL.W.0247.000000T0000Z-091220T1312Z/
/LOVG1.1.ER.091219T1420Z.091219T1900Z.091220T0012Z.NO/
901 PM EST SAT DEC 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR LOVEJOY
* UNTIL SUNDAY MORNING. 
* AT 8PM SATURDAY THE STAGE WAS 11.8 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND 
  FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE
  BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 2:48 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 19, 2:48 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 AM EST SAT DEC 19 2009

.SHORT TERM /TODAY THROUGH MONDAY/...

STRONG SURFACE LOW CONTINUES MOVING NORTHEAST ALONG THE EASTERN
SEABOARD. LOW- TO MID-LEVEL MOISTURE WILL CONTINUE ACROSS THE
AREA...ESPECIALLY NORTH GEORGIA...TODAY AS THE STRONG UPPER TROUGH
PASSES THROUGH. NORTHERLY FLOW FROM CENTRAL PLAINS HIGH PRESSURE
COMBINED WITH THE DEEP TROUGH WILL KEEP TEMPERATURES COOL TODAY
INTO TOMORROW...AND WITH THE MOISTURE AND OROGRAPHIC LIFT IN THE
NORTH WILL CONTINUE TO SEE A RAIN/SNOW MIX ACROSS THE MOUNTAINS.
MAY SEE A CHANGEOVER TO ALL SNOW OVERNIGHT TONIGHT...BUT DO NOT
EXPECT MUCH IF ANY IN THE WAY OF ACCUMULATIONS...A DUSTING AT BEST.

TROUGH PUSHES TO THE EAST BY MONDAY LEAVING US IN NORTHWEST FLOW
ALOFT...UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE OVER THE
NORTHERN GULF. THIS WILL ALLOW MODEST TEMPERATURE RECOVERY...
CLOSER TO NORMAL LEVELS. HAVE GENERALLY LEANED ON THE COOL SIDE OF
GUIDANCE THROUGH THE SHORT TERM AS MODELS HAVE BEEN TOO WARM FOR
THE PAST SEVERAL DAYS.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

NEAR ZONAL FLOW ALOFT AT THE BEGINNING OF THE EXTENDED WILL
TRANSITION TO WEAK RIDGING ALOFT AHEAD OF THE NEXT STRONG SYSTEM
THAT WILL IMPACT THE EASTERN TWO-THIRDS OF THE COUNTRY THROUGH THE
WEEK. COOL HIGH PRESSURE COMING OUT OF CANADA AND SLIDING DOWN THE
UPPER CONFLUENCE ZONE WILL MERGE WITH THE AFOREMENTIONED GULF
HIGH. CLASSICAL CAD SETUP INDICATED EARLIER ON THE ECMWF THAN THE
GFS...BUT STILL DECENT AGREEMENT IN THE COOL NORTHEASTERLY FLOW.
ECMWF...HOWEVER...IS SLOWER WITH THE SYSTEM STRENGTHENING OFF THE
ROCKIES ON WEDNESDAY. POPS MAY ARRIVE WEDNESDAY AFTERNOON...LEFT
IT AT CHANCE WEST AT BEST FOR NOW DUE TO THE INCREASED UNCERTAINTY
WITH THE SLOWER ECMWF. BY THURSDAY 12Z THE GFS HAS THE LOW OVER
NORTHERN MISSISSIPPI...AND THE UPPER LOW OVER CENTRAL ARKANSAS.
ECMWF IS IN NORTHEAST OKLAHOMA WITH THE SURFACE LOW AND SOUTHWEST
OKLAHOMA WITH THE UPPER LOW. THESE DIFFERENCES COULD HAVE A BIG
IMPACT ON TEMPERATURES...WITH THE GFS ON THE COOLER SIDE. NOTE
THAT YESTERDAYS 00Z RUN OF THE GFS WAS FURTHER NORTH WITH THE
SYSTEM...AND TODAYS 00Z RUN RETURNS TO A SIMILAR SOLUTION AS WAS
SUGGESTED TWO DAYS AGO BY THE GFS. GFS ENSEMBLE STANDARD
DEVIATIONS REMAIN VERY HIGH. HAVE TRIED TO MUTE THE TEMPERATURE
DIFFERENCES BETWEEN THE RUNS DUE TO THESE FLIP-FLOPS. CONFIDENCE
VERY LOW IN DETAILS...BUT IT DOES SEEM LIKE WERE IN FOR ANOTHER
GOOD RAIN EVENT. THE GFS SOLUTION WOULD INDICATE A RAIN/SNOW MIX
OVER NORTH GEORGIA CHRISTMAS MORNING (ECMWF HAS THE PRECIP SHIELD
FURTHER NORTH). UNTIL THERE IS BETTER AGREEMENT IN THE
MODELS...SEE NO REASON TO ALTER THE EXTENDED FORECAST MUCH FROM
WHAT WAS ALREADY OUT...THOUGH THE AMOUNT OF MOISTURE MOVING ACROSS
THE AREA HAS WARRANTED LIKELY POPS IN SOME AREAS. STILL NOT SURE
ABOUT ANY THUNDER POTENTIAL...IF IT HAPPENS IT LOOKS LIKE THURSDAY
AFTERNOON AND EVENING WOULD BE THE BEST TIME FRAME...BUT HAVE
STILL NOT INCLUDED ANY AT THIS TIME.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  32  47  29  52 /  10  10   5   5   5
ATLANTA         42  31  47  30  53 /  10  10   5   5   5
BLAIRSVILLE     38  28  39  24  44 /  30  40  10   5   5
CARTERSVILLE    41  31  45  27  50 /  20  20   5   5   5
COLUMBUS        48  34  52  30  56 /   5   5   5   5   5
GAINESVILLE     42  32  44  29  49 /  10  20   5   5   5
MACON           51  33  53  28  57 /   5   5   5   5   5
ROME            41  33  47  27  51 /  20  20  10   5   5
PEACHTREE CITY  44  29  46  26  53 /  10   5   5   5   5
VIDALIA         53  33  53  28  56 /   0   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Dec 18, 6:57 PM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EST FRI DEC 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
657 AM EST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND OVERNIGHT
MINOR FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.

.SYNOPSIS...
LOW PRESSURE ACROSS SOUTHEAST GEORGIA THIS EVENING WILL CONTINUE
MOVING TO THE NORTHEAST TOWARD THE CAROLINAS OVERNIGHT. BEHIND THE
LOW PRESSURE SYSTEM...HIGH PRESSURE TO THE NORTH WILL BEGIN TO BUILD
IN OVER THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING.

.DISCUSSION...
WIDESPREAD RAIN HAS COME TO AN END ACROSS THE STATE AS LOW PRESSURE
CONTINUES TO PUSH EAST. ALTHOUGH THE HEAVY RAINS HAVE ENDED...THE 2
TO 3 INCHES OF RAINFALL THAT FELL TODAY WILL CONTINUE TO RUNOFF...
CAUSING RISES ON AREA CREEKS...STREAMS AND RIVERS OVERNIGHT. FOR
MORE INFORMATION ON THE FLOODING...PLEASE REFER TO THE CURRENT FLOOD
WATCH STATEMENT. THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW
ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 7:27 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 18, 8:40 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard28 hr
Dec 19, 12:37 AM ESTRiver Flood WarningFFCWhitfield52 hr
Dec 19, 12:56 AM ESTRiver Flood WarningFFCGwinnett12 hr
Dec 19, 4:20 AM ESTRiver Flood WarningFFCDooly9 hr
Dec 19, 8:50 AM ESTRiver Flood WarningFFCCobb, Douglas32 hr
Dec 19, 11:13 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding10 hr
Dec 19, 11:34 AM ESTRiver Flood WarningFFCTaliaferro, Wilkes10 hr
Dec 19, 11:34 AM ESTRiver Flood WarningFFCWashington, Wilkinson27 hr
Dec 19, 1:43 PM ESTRiver Flood WarningFFCMurray, Whitfield8 hr
Dec 19, 4:43 PM ESTRiver Flood WarningFFCFloyd7 hr
Dec 19, 4:43 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Dec 19, 4:43 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.